Ask Health Experts and Get Answers to Your Health Question ASAP
Hello Shelley , I am Dr. Arun and will be helping you today. Dilaudid (Hydromorphone Hydrochloride), is opiate analgesic and is given for the moderate pain. In older age group this may cause mental clouding which may take almost 5-7 days to recover. But the disorientation or other mental / neurological symptoms can be due to many other reasons (apart from the medications adverse effects) like;1) abnormal kidney function tests2) abnormal liver function tests3) other metabolic abnormalities4) electrolyte imbalances.So a complete metabolic panel is advised for ascertainment of the cause. You may discuss all these with her treating doctors. Doctors may explain you the anticipated cause and reasons for her symptoms.
I would be happy to assist you further, if you need any more information.
Thanks for using Just Answer.
We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply." Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.
The doctor told me today she was dehydrated....but we give her overnight to try and drink fluids to alleviate the problem. Could that cause her also to be hallucinating?
My mother has been diagnosed with dementia now. She is being released tomorrow....what can I expect.?